Ultima Vez Modificado: 29 de junio del 2008
Dear OncoLink "Ask The Experts,"
My father is about to begin radiation for tongue cancer. Due to respiratory problems, he is unable to undergo surgery. He is on oxygen and uses Advair and Spiriva. Is it acceptable for him to continue these during radiation? Will they affect healing, tissue damage etc?
Harry Quon, MD, MS (CRM), Assistant Professor of Radiation Oncology at the Abramson Cancer Center of the University of Pennsylvania, responds:
There is no reason to believe these medications will affect healing. However, he might find that the inhalers irritate his upper airway in the presence of mucositis ( painful inflammation and ulceration of the lining of the mouth and throat), a common side effect from head and neck radiation.Imprima English
Jan 15, 2014 - Patients with head and neck cancers treated with intensity-modulated radiation therapy (IMRT) experience significant improvements in cause-specific survival compared with patients treated with non-IMRT techniques, according to a study published online Jan. 13 in Cancer.
Mar 7, 2011
Nov 18, 2010